MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 4-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 4-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE
Model Number Z315H
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Product not returned.Additional information has been requested and received.Attempts to obtain the device have been made, however not received to date.Please provide the lot number: lot number is scmclx.Device return status: we regularly contact with sales rep about the device returning.Additional information provided: on (b)(6) 2022, the subcutaneous dermal layer was buried sutured.After passing the needle through, when the tip of the needle was pinched with forceps and pulled, the suture and needle were cut off.There were 2 complaint products from the same box.The surgeon asked to investigate the remaining same lots for reference.The event occurred at (b)(6) 2022.Additional information has been requested however not received.Attempts to obtain the device have been made, however not received to date.If further details are received at a later date a supplemental medwatch will be sent.Please clarify the event: did the suture break per the event description (during a cesarean section, the suture broke during use) or was the needle broken as in the response: (on (b)(6) 2022, the subcutaneous dermal layer was buried sutured.After passing the needle through, when the tip of the needle was pinched with forceps and pulled, the suture and needle were cut off.There were 2 complaint products from the same box.The surgeon asked to investigate the remaining same lots for reference.) 2 events were mentioned.Is there another file to capture the 2nd event? or did this occur with this same patient with a 2nd suture? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a cesarean section on (b)(6) 2022 and a suture was used.The suture broke during use.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/28/2022.H6 component code: g07002 no device problem found.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned sample.Visual analysis of the returned sample revealed that one empty labeled winding former and one suture piece of product code z315h were returned for analysis.During visual inspection of the sample, the suture piece was examined, and the ends of the strand were noted to be cut probably caused by a surgical instrument.In addition, body fluids were noted along the strands.The product code contains an absorbable suture and the time of exposure that the suture in the environment could not be determined; therefore, the functional test cannot be performed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that one opened box with eight packets that pertain to product code z315h was returned with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to damaged or breakage sutures and no defects were observed during the evaluation.A functional test was performed using instron equipment and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information was requested, the following was obtained: did the suture break per the event description (during a cesarean section, the suture broke during use) or was the needle broken as in the response: (on november 15, the subcutaneous dermal layer was buried sutured.After passing the needle through, when the tip of the needle was pinched with forceps and pulled, the suture and needle were cut off.There were 2 complaint products from the same box.The surgeon asked to investigate the remaining same lots for reference.) the suture was detached from needle.2 events were mentioned.Is there another file to capture the 2nd event? or did this occur with this same patient with a 2nd suture? (b)(4).The following information was requested: according to the additional information received for (b)(4), pull off suture needle occurred.Please clarify which event occurred for (b)(4): breakage suture or pull off suture needle? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 1/13/2023.Additional information was requested, the following was obtained: "according to the additional information received for (b)(4), pull off suture needle occurred.Please clarify which event occurred for (b)(4).Breakage suture or pull off suture needle? the suture was broken and cut from the needle.No further information will be provided." this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 27IN 4-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juare 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15934571
Report Number2210968-2022-10084
Device Sequence Number5116137
Product Code NEW
UDI-Device Identifier10705031060456
UDI-Public10705031060456
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZ315H
Device Catalogue NumberZ315H
Device Lot NumberSCMCLX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer12/07/2022
12/29/2022
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date12/28/2022
01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown